Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 27, 2011, 1:49 PM EDT for Pamlico County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 27, 2011, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Pamlico County, NC
The radar
The Morehead City radar (KMHX), 45 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:05 PM EDT | TSTM WND DMG | Merritt, NC | TREE DOWN ON TRENT RD. TIME ESTIMATED BY RADAR. |
| Jun 27, 2:30 PM EDT | TSTM WND DMG | Stonewall, NC | TREE DOWN BLOCKING HWY 55 IN STONEWALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS52 KMHX 271749
SVRMHX
NCC137-271830-
/O.NEW.KMHX.SV.W.0039.110627T1749Z-110627T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
149 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PAMLICO COUNTY IN NORTH CAROLINA
* UNTIL 230 PM EDT
* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER PAMLICO...MOVING NORTHEAST AT 5 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PAMLICO...
WHORTONSVILLE...MARIBEL...
WHORTONSVILLE...
FLORENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3511 7680 3522 7665 3519 7659 3517 7661
3516 7660 3517 7660 3518 7657 3515 7653
3510 7656 3509 7659 3506 7660 3506 7663
3501 7670
TIME...MOT...LOC 1749Z 229DEG 6KT 3508 7667
$$
DAG1 follow-up statement
373
WWUS52 KMHX 271824
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
224 PM EDT MON JUN 27 2011
NCC137-271830-
/O.CON.KMHX.SV.W.0039.000000T0000Z-110627T1830Z/
PAMLICO NC-
224 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL PAMLICO COUNTY...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WHORTONSVILLE...OR 18 MILES NORTHWEST OF CEDAR ISLAND...MOVING
NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MERRITT...FLORENCE AND
VANDEMERE.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3506 7670 3511 7680 3519 7669 3519 7659
3517 7661 3516 7660 3517 7660 3518 7657
3515 7653 3510 7656 3509 7659 3506 7660
TIME...MOT...LOC 1824Z 229DEG 6KT 3512 7662
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:07 AM EDT, 10 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 3:07 AM EDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 AM EDT MON JUN 27 2011
.SYNOPSIS...
A TROF OF LOW PRESSURE WILL LINGER OVER THE MIDDLE OF THE STATE
THROUGH TONIGHT THEN DISSIPATE TUESDAY. A COLD FRONT WILL
APPROACH FROM THE NORTHWEST TUESDAY NIGHT AND BECOME STATIONARY
ALONG THE SOUTH COAST WEDNESDAY AND THURSDAY. IT WILL LIFT NORTH
AS A WARM FRONT FRIDAY. WEAK HIGH PRESSURE WILL COVER THE AREA
SATURDAY AND SUNDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 3 AM MON...VERY MOIST AND UNSTABLE ATMOSPHERE WILL COVER THE
AREA TODAY WITH A FEW WEAK IMPULSES MOVING THROUGH THE FLOW TO
TRIGGER SCATTERED CONVECTION. BEST CHANCE WILL BE ALONG THE
COASTAL PLAIN CLOSER TO THE LEESIDE TROF OVER THE MIDDLE OF THE
STATE. FORECAST SOUNDINGS SHOW CAPE VALUES 3000-3700 J/KG WITH
LIFTED INDICES AROUND -8. WINDEX VALUES AVERAGE 40-45 KNOTS EXCEPT
GREENVILLE WITH A WINDEX OF 59 KNOTS. THEREFORE ALL STORMS THAT
DEVELOP TODAY WILL NEED TO BE MONITORED CLOSELY. HIGH TEMPS TODAY
FROM 00Z MAV/MET GUIDANCE CLOSE AND LOOK GOOD.
&&
.SHORT TERM /TONIGHT/...
AS OF 3 AM MON...WILL CONTINUE AFTERNOON POPS INTO THE EVENING
THEN TAPER BACK TO 30 PERCENT ALL AREAS OVERNIGHT. STILL SOME WEAK
ENERGY PASSING THROUGH THE MOIST ATMOSPHERE TO SET OFF SCATTERED
STORMS. 00Z GUIDANCE CONTINUES IN VERY CLOSE AGREEMENT ON TEMPS
AND ACCEPTED.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...NOT MUCH CHANGE IN PREVIOUS THINKING THRU
THIS UPCOMING WORK WEEK. NORTHWEST FLOW ALOFT CONTINUES WITH
STRONG MID-LEVEL SHORTWAVE TO CROSS THE REGION TUESDAY EVENING AND
NIGHT. AT THE SURFACE...A SLOW-MOVING COLD FRONT WILL WORK ITS WAY
INTO THE REGION WEDNESDAY BEFORE MOVING OFFSHORE AND BECOMING
DIFFUSE THURSDAY...THEN WORKING ITS WAY BACK NORTH AS A WARM FRONT BY
FRIDAY. AS FAR AS SENSIBLE WEATHER GOES...WILL HAVE HIGH CHANCE
POPS TUESDAY AFTERNOON AND NIGHT. INSTABILITY WILL BE MODERATE TO
HIGH WITH CAPE VALUES APPROACHING 3000 J/KG. EXPECT ANOTHER ROUND
OF TSTMS WITH THE ACTUAL FRONT ON WEDNESDAY AND WILL HAVE 30 TO 40
PCT POPS FOR THIS TIME PERIOD ALTHOUGH OVERALL INSTABILITY WILL
NOT BE AS GREAT AS ON TUESDAY. PRECIPITABLE WATER VALUES LOOK TO
BE HIGH ON THESE DAYS AS WELL (NEAR 2 INCHES)...SO HEAVY RAIN WILL
BE A THREAT ALONG WITH WET MICROBURSTS. BETTER AGREEMENT AMONGST
MODELS THAT THURSDAY WILL BE DRY AS FRONT IS OFFSHORE AND THINK
RELATIVELY DRY CONDITIONS WILL PERSIST INTO THE WEEKEND AS WEAK
UPPER RIDGE BUILDS ACROSS THE EASTERN UNITED STATES.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...VFR CONDITIONS TODAY OUTSIDE OF SCATTERED
CONVECTION. SURFACE WIND GUSTS AS HIGH AS 45 KNOTS POSSIBLE WITH
STORMS WITH 60 KNOTS POSSIBLE IN STRONGEST CELLS. ACTIVITY WILL
WEAKEN AND BECOME MORE SCATTERED FROM LATE EVENING THROUGH THE
OVERNIGHT. SURFACE WINDS WILL CONTINUE SOUTH SOUTHWEST TODAY AND
TONIGHT.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...WITH A WET AND UNSTABLE AIRMASS...EXPECT A
GOOD PROBABILITY OF OCCASIONAL MVFR/IFR CEILINGS IN NUMEROUS
SHOWERS AND TSTMS TUESDAY AFTERNOON AND EVENING AND AGAIN WEDS.
AREAS THAT RECEIVE RAIN WILL ALSO BE SUSCEPTIBLE TO MORNING
STRATUS AND FOG. EXPECT MOSTLY VFR CONDITIONS THURSDAY AND FRIDAY.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/
AS OF 3 AM MON...THE BERMUDA HIGH WILL REMAIN IN PLACE WITH A TROF
OVER THE MIDDLE OF THE STATE. SOUTH TO SOUTHWEST WIND FLOW WILL
CONTINUE TODAY AND TONIGHT AROUND 10-15 KNOTS. SEAS WILL RUN 2-4
FEET TODAY INCREASING SLIGHTLY TO 3-5 FEET TONIGHT.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 305 AM MONDAY...HAVE ISSUED A SMALL CRAFT ADVISORY FROM 15Z
ON TUESDAY THROUGH 03Z ON THURSDAY FOR THE WATERS SOUTH OF OREGON
INLET. LONGER RANGE MODELS HAVE BEEN CONSISTENT IN INCREASING
GRADIENT AND BUILDING SEAS AS FRONTAL BOUNDARY SINKS SLOWLY INTO
THE REGION WITH 1020 MB+ HIGH LINGERING OVER THE CENTRAL ATLANTIC.
SEAS SHOULD BUILD TO ABOUT 6 OR 7 FEET...ESPECIALLY MORE THAN 10
MILES OFFSHORE STARTING LATE MORNING TUESDAY. SEAS SHOULD DIMINISH
BY EARLY THURSDAY MORNING AS COLD FRONT MOVES OFFSHORE AND HIGH
PRESSURE SETTLES OVER THE WATERS.
.RIP CURRENTS...A MINIMAL 1 FOOT/8 SECOND SWELL AND NORMAL
ASTRONOMICAL TIDES WILL LEAD TO A LOW RIP CURRENT THREAT FOR TODAY
ON AREA BEACHES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TUESDAY TO 11 PM EDT WEDNESDAY
FOR AMZ152-154-156-158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA
MARINE...CTC/HSAHazardous weather outlook, Jun 27, 11:00 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1100 AM EDT MON JUN 27 2011 NCZ044-046-047-080-081-090>095-103-104-281500- PITT-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1100 AM EDT MON JUN 27 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-045-079-281500- MARTIN-WASHINGTON-GREENE- 1100 AM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-281500- ONSLOW- 1100 AM EDT MON JUN 27 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 11:44 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1144 AM EDT MON JUN 27 2011 NCZ090-092-098-280000- DUPLIN-JONES-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE... TRENTON...JACKSONVILLE 1144 AM EDT MON JUN 27 2011 ...HEAVY SMOKE WILL CONTINUE OVER PARTS OF ONSLOW...SOUTHERN JONES AND SOUTHERN DUPLIN COUNTY THROUGH THIS AFTERNOON... SMOKE FROM A WILDFIRE IN NORTHEASTERN PENDER COUNTY WILL DRIFT NORTH THROUGH PORTIONS OF ONSLOW...SOUTHERN JONES...AND SOUTHERN DUPLIN COUNTIES THROUGH THIS AFTERNOON. THE SMOKE WILL RESULT IN VISIBILITIES DROPPING TO TWO TO THREE MILES AT TIMES. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITIES...ESPECIALLY AREAS FROM HOLLY RIDGE TO HAWS RUN IN ONSLOW COUNTY....TO CHINQUAPIN AND BEULAVILLE IN DUPLIN COUNTY...AND TO COMFORT AND PLEASANT HILL IN JONES COUNTY. DAG
Special weather statement, Jun 27, 1:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 132 PM EDT MON JUN 27 2011 NCZ090-092-098-271815- DUPLIN-JONES-ONSLOW- 132 PM EDT MON JUN 27 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES COUNTIES THROUGH 215 PM EDT... AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 6 MILES SOUTHWEST OF HALF MOON...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HALF MOON. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. && LAT...LON 3480 7772 3497 7743 3482 7721 3460 7763 TIME...MOT...LOC 1732Z 237DEG 6KT 3477 7753 DAG
Special weather statement, Jun 27, 1:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
138 PM EDT MON JUN 27 2011
NCZ094-271830-
PAMLICO-
138 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO COUNTY THROUGH 230
PM EDT...
AT 138 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORIENTAL...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MERRITT...PAMLICO...
PAMLICO...WHORTONSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3497 7683 3502 7690 3519 7666 3519 7665
3520 7664 3519 7664 3518 7661 3517 7662
3516 7660 3517 7659 3515 7653 3511 7656
3496 7680
TIME...MOT...LOC 1738Z 222DEG 3KT 3505 7668
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:10 AM EDT | Small Craft Advisory | MHX | 59 hr | |
| Jun 27, 7:09 AM EDT | Special Weather Statement | MHX | Lenoir | 66 min |
| Jun 27, 7:42 AM EDT | Special Weather Statement | MHX | Lenoir | 63 min |
| Jun 27, 1:32 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Jun 27, 1:38 PM EDT | Special Weather Statement | MHX | Pamlico | 52 min |
| Jun 27, 1:53 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Pamlico | 52 min |
| Jun 27, 2:03 PM EDT | Special Weather Statement | MHX | Duplin | 57 min |
| Jun 27, 2:15 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 30 min |
| Jun 27, 2:21 PM EDT | Areal Flood Advisory | MHX | Craven, Pamlico | 84 min |
| Jun 27, 2:51 PM EDT | Special Weather Statement | MHX | Pamlico | 54 min |
| Jun 27, 2:55 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 50 min |
| Jun 27, 3:00 PM EDT | Special Weather Statement | MHX | Duplin | 60 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | MHX | Lenoir | 63 min |
| Jun 27, 3:49 PM EDT | Special Weather Statement | MHX | Pamlico | 56 min |
| Jun 27, 4:02 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 43 min |
| Jun 27, 4:19 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 41 min |
| Jun 27, 4:39 PM EDT | Special Weather Statement | MHX | Martin | 66 min |
| Jun 27, 4:50 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Lenoir, Martin, Pitt | 40 min |
| Jun 27, 5:13 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Washington | 47 min |
| Jun 27, 5:36 PM EDT | Special Weather Statement | MHX | Currituck | 54 min |
| Jun 27, 6:55 PM EDT | Areal Flood Advisory | MHX | Beaufort, Dare, Hyde, Tyrrell, Washington | 80 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.